Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 21, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at May 21, 2022, 2:07 PM MDT for Montrose County, San Miguel County, Colorado; Grand County, San Juan County, Utah. It took effect at May 22, 2022, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2022, 2:07 PM MDT (20:07 UTC)
- In effect from
- May 22, 2022, 1:00 PM MDT
- Expired
- May 22, 2022, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Grand Junction, CO
Counties Montrose County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 114 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WWUS85 KGJT 212007 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 207 PM MDT Sat May 21 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR UTAH FIRE WEATHER ZONES 490 AND 491... UTZ490-491-221200- /O.UPG.KGJT.FW.A.0017.220522T1900Z-220523T0100Z/ /O.NEW.KGJT.FW.W.0021.220522T1900Z-220523T0100Z/ Colorado River Basin-Southeast Utah- 207 PM MDT Sat May 21 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SUNDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 490 AND 491... The National Weather Service in Grand Junction has upgraded the Fire Weather Watch to a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 1 PM to 7 PM MDT Sunday. * AFFECTED AREA...In Utah, Fire Weather Zone 490 Colorado River Basin and Fire Weather Zone 491 Southeast Utah. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
495 WWUS85 KGJT 220755 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 155 AM MDT Sun May 22 2022 COZ290-222200- /O.EXA.KGJT.FW.W.0021.220522T1900Z-220523T0100Z/ Paradox Valley Forecast Area- 155 AM MDT Sun May 22 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 290... The National Weather Service in Grand Junction has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from 1 PM this afternoon to 7 PM MDT this evening. * AFFECTED AREA...In Colorado, Fire Weather Zone 290 Paradox Valley Forecast Area. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ UTZ490-491-222200- /O.CON.KGJT.FW.W.0021.220522T1900Z-220523T0100Z/ Colorado River Basin-Southeast Utah- 155 AM MDT Sun May 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 490 AND 491... * AFFECTED AREA...In Utah, Fire Weather Zone 490 Colorado River Basin and Fire Weather Zone 491 Southeast Utah. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
476 WWUS85 KGJT 222037 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 237 PM MDT Sun May 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 290, 490, AND 491... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 207, 290, 294 BELOW 9000, 295 BELOW 9000, AND UTAH FIRE WEATHER ZONES 490, AND 491... COZ290-UTZ490-491-230445- /O.NEW.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ /O.CON.KGJT.FW.W.0021.000000T0000Z-220523T0100Z/ Paradox Valley Forecast Area-Colorado River Basin-Southeast Utah- 237 PM MDT Sun May 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 290, 490, AND 491... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 290, 490, AND 491... The National Weather Service in Grand Junction has issued a Fire Weather Watch for gusty winds, low relative humidity and dry fuels, which is in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...In Colorado, Fire Weather Zone 290 Paradox Valley Forecast Area. In Utah, Fire Weather Zone 490 Colorado River Basin and Fire Weather Zone 491 Southeast Utah. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ207-230445- /O.NEW.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ Southwest Colorado Lower Forecast Area- 237 PM MDT Sun May 22 2022 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 207... The National Weather Service in Grand Junction has issued a Fire Weather Watch for gusty winds, low relative humidity and dry fuels, which is in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ294-295-230445- /O.NEW.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ Southwest Colorado Upper West Forecast Area- Southwest Colorado Upper East Forecast Area- 237 PM MDT Sun May 22 2022 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 294 AND 295 BELOW 9000 FEET... The National Weather Service in Grand Junction has issued a Fire Weather Watch below 9000 feet for gusty winds, low relative humidity and dry fuels, which is in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...In Colorado, Fire Weather Zone 294 Southwest Colorado Upper West Forecast Area and Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 9000 feet. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
977 WWUS85 KGJT 222203 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 403 PM MDT Sun May 22 2022 ...RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW HUMIDITY AND DRY FUELS FOR COLORADO FIRE WEATHER ZONE 290 AS WELL AS UTAH FIRE WEATHER ZONES 490 AND 491... ...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW HUMIDITY AND DRY FUELS FOR COLORADO FIRE WEATHER ZONES 207, 290, 294 BELOW 9000 FEET AND 295 BELOW 8000 FEET AS WELL AS UTAH FIRE WEATHER ZONES 490 AND 491... COZ290-UTZ490-491-230615- /O.CON.KGJT.FW.W.0021.000000T0000Z-220523T0100Z/ /O.CON.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ Paradox Valley Forecast Area-Colorado River Basin-Southeast Utah- 403 PM MDT Sun May 22 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 290, 490, AND 491... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 290, 490, AND 491... * AFFECTED AREA...In Colorado, Fire Weather Zone 290 Paradox Valley Forecast Area. In Utah, Fire Weather Zone 490 Colorado River Basin and Fire Weather Zone 491 Southeast Utah. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ207-230615- /O.CON.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ Southwest Colorado Lower Forecast Area- 403 PM MDT Sun May 22 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 207... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ295-230615- /O.CON.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ Southwest Colorado Upper East Forecast Area- 403 PM MDT Sun May 22 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ294-230615- /O.CON.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ Southwest Colorado Upper West Forecast Area- 403 PM MDT Sun May 22 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 294 BELOW 9000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 294 Southwest Colorado Upper West Forecast Area below 9000 feet. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
574 WWUS85 KGJT 230059 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 659 PM MDT Sun May 22 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 290, 490, AND 491... ...FIRE WEATHER WATCH IN EFFECT TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW HUMIDITY AND DRY FUELS FOR COLORADO FIRE WEATHER ZONES 207, 290, 294 BELOW 9000 FEET AND 295 BELOW 8000 FEET AS WELL AS UTAH FIRE WEATHER ZONES 490 AND 491... COZ290-UTZ490-491-230900- /O.EXP.KGJT.FW.W.0021.000000T0000Z-220523T0100Z/ /O.CON.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ Paradox Valley Forecast Area-Colorado River Basin-Southeast Utah- 659 PM MDT Sun May 22 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 290, 490, AND 491... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 290, 490, AND 491... * AFFECTED AREA...In Colorado, Fire Weather Zone 290 Paradox Valley Forecast Area. In Utah, Fire Weather Zone 490 Colorado River Basin and Fire Weather Zone 491 Southeast Utah. * WINDS...Northwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ207-230900- /O.CON.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ Southwest Colorado Lower Forecast Area- 659 PM MDT Sun May 22 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 207... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ295-230900- /O.CON.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ Southwest Colorado Upper East Forecast Area- 659 PM MDT Sun May 22 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 295 BELOW 8000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 295 Southwest Colorado Upper East Forecast Area below 8000 feet. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...11 to 16 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ294-230900- /O.CON.KGJT.FW.A.0018.220524T1700Z-220525T0300Z/ Southwest Colorado Upper West Forecast Area- 659 PM MDT Sun May 22 2022 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 294 BELOW 9000 FEET... * AFFECTED AREA...In Colorado, Fire Weather Zone 294 Southwest Colorado Upper West Forecast Area below 9000 feet. * WINDS...Northwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...12 to 17 percent. * IMPACTS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 21, 11:56 AM MDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 21, 11:56 AM MDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1156 AM MDT Sat May 21 2022
.UPDATE...
Issued at 808 AM MDT Sat May 21 2022
Temperatures have largely risen above freezing this morning.
Therefore, the Freeze Warning was allowed to expire at 0800 across
northeast Utah, northwest Colorado and the upper Colorado River
Basin. However, freezing temperatures may recur tonight and Freeze
Watch remains in effect for northwest Colorado the upper Colorado
River Basin.
UPDATE Issued at 605 AM MDT Sat May 21 2022
Recent surface observations, radar and satellite trends have all
indicated that snow intensity across the advisory area has waned
significantly over the past few hours. While light snow is likely
to continue at times today across the Divide mountains, additional
impacts are expected to be minimal. Therefore, decided to let the
Winter Weather Advisory expire at 6 AM MDT as scheduled.
&&
.SHORT TERM...(Today through Sunday)
Issued at 456 AM MDT Sat May 21 2022
The surface cold front that was marching through the CWA last
night at this time has been pushed well south of the 4 Corners
this morning. Aloft a 130+kt jet is moving through and keeping
some ascent across the 4 Corners into the central mountains where
light snow continues to fall. Thinking the advisories will be let
go on time at 12Z as the main impacts will be mainly on the
upslope side of the divide this morning. The cold air moving in
behind the front has allowed temperatures to touch or go below
freezing in many of the lower valleys. Looks like here at Grand
Junction we will set a new record low as we have also hit 32
degrees so far. QG forcing shows subsidence moving in through the
day as the jet core begins to shift northward and weak warm
advection begins. Temperatures today will remain some 10 to 20
degrees below normal with any 70s limited to the desert valleys
near the 4 Corners. Light precipitation looks to form again
tonight over the southern mountains with weak upglide in place.
According to the surface pattern it looks like the front to our
South will try and return as a warm front to the southern border
helping to provide the over-running pattern. Farther north the
cold air stays entrenched and freezing conditions will once again
develop and expect the Freeze Watch to be upgraded. The next
system will be digging out of the PacNW into the Northern Rockies
on Sunday with weak ascent increasing as a result. Warmer
temperatures can be expected in the afternoon which will help lead
to deeper mixing by the afternoon. This will lead to isolated to
scattered showers over the higher terrain and gusty winds over the
lower terrain of our southwest CWA. Temperatures near 80 should
help push humidity back into the single digits and when combined
with the wind could create some higher fire danger. The only
caveat will be the higher clouds in place so confidence was only
high enough for a watch at this time.
.LONG TERM...(Sunday night through Friday)
Issued at 456 AM MDT Sat May 21 2022
The approaching upstream system moves through Sunday night more
like a clipper than this last system as moisture will be extremely
limited. It will push another front through the area and
temperatures will once again drop for Monday. Cold air will
continue to trickle into the region on the front side of a
building Pacific ridge of high pressure, thus temperatures are
still expected to remain below seasonal normals through the first
half of the week. All of this cooler, drier air will combine with
breezy conditions to keep fire zones on the lookout for red flag
conditions for most of the week. Chances for precipitation returns
again Tuesday as a disturbance tracks across the northern Rockies
and dives into northwest Colorado. Present guidance suggests that
this will, again, be a primarily higher elevation precipitation
event, with perhaps some scattered showers in the low valleys of
western Colorado. Unfortunately, this will probably have no impact
on wetting critical fire fuels. Tuesday's system will trigger a
slight reset in temperature recovery, but nothing as drastic as we
saw over the weekend. In fact, high temperatures aren't showing
drastic deviations from their Monday highs. As high pressure
builds through the week, some model expectations are there for
temperatures to push beyond seasonal normals by week's end as
another high amplitude ridge/trough pattern sets up over the
continental U.S. Model consistency is not there to commit fully to
this solution for late next week. However, spring volatility,
thus far, has proven to be the rule, rather than the exception.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1142 AM MDT Sat May 21 2022
VFR conditions are expected to prevail at most terminals this
afternoon behind the frontal boundary that pushed through the
region last night. Southern mountain sites will see scattered
lower clouds this afternoon and scattered potential for showers.
Some gusty southwest winds will develop at KTEX and KGUC, but
winds should be mostly light across the region.
&&
.FIRE WEATHER...
Issued at 456 AM MDT Sat May 21 2022
Cooler temperatures and cloud cover in some areas will limit fire
weather concerns today. On Sunday however...mixing will increase
along with temperatures and lead to gusty afternoon winds in
southeast Utah. Low humidity and an approaching cool front is also
a concern so went with a Fire Weather Watch in this area. Localized
critical fire weather also looks to develop over southwest
Colorado tomorrow afternoon and into early next week. There will
be several system moving through but the 4 Corners does not look
to benefit from any precipitation over the next 5 to 7 days.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Freeze Watch from 10 PM MDT this evening through Sunday morning
for COZ001-002-007-008.
UT...Fire Weather Watch from Sunday afternoon through Sunday evening
for UTZ490-491.
&&
UPDATE...NL
SHORT TERM...15
LONG TERM...15/LTB
AVIATION...LTB
FIRE WEATHER...15Hazardous weather outlook, May 21, 5:00 AM MDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 500 AM MDT Sat May 21 2022 COZ001>014-017>023-UTZ022>025-027>029-221100- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 500 AM MDT Sat May 21 2022 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Light snow will linger over the divide mountains this morning which may continue to impact travel until the sun angle gets high enough. Light snow will again develop over the southern mountains tonight but impacts will remain low. Freezing temperatures in the high valleys are once again expected and steps should be taken to protect sensitive vegetation and irrigation systems. .DAYS TWO THROUGH SEVEN...Sunday through Friday Passing system will continue to bring a chance of mountians snowfall into the mid week system. In the lower elevations critical fire weather conditions will be the concern. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, May 21, 9:22 AM MDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
922 AM MDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HEAVY SNOW 2 NNW TINCUP 38.77N 106.49W
05/21/2022 M6.0 INCH GUNNISON CO TRAINED SPOTTER
SNOW FELL OVERNIGHT.
&&
NLLocal storm report, May 21, 11:01 AM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1101 AM MDT SAT MAY 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM SNOW 7 NE SAWPIT 38.06N 107.91W
05/21/2022 M1.9 INCH SAN MIGUEL CO TRAINED SPOTTER
SNOW CAME OVERNIGHT.
&&
NLThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:21 PM MDT | Freeze Warning | GJT | Eagle, Garfield, Mesa, Moffat, Pitkin, Rio Blanco and 1 more | 18 hr |
| May 21, 3:12 AM MDT | Fire Weather Watch | GJT | Grand, San Juan | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2022Red Flag Warnings in Utah, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.